how long can withdrawal effects last from decreasing the dose?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lilliam
New Member


Date Joined Jan 2011
Total Posts : 1
   Posted 1/16/2011 5:59 PM (GMT -6)   
i am in need of some desperate help here. i am a twenty-five year old female who is on 120 mg of methadone. at my hospital stay after a blood transfusion from anemia, i started to experience more pain. because of this, i stupidly took a little more of my meds than i should for a few days and then went back to talking 120 mg. since then, i have been experiencing HORRIFIC, AWFUL, AWFUL pain that just won't go away. i also have to pee frequently. it has been about eight days. so my question is this: how long will it take for the withdrawal effects to go away? i really need your guys' help. thanks so much.

i'm also not even sure it's withdrawal. maybe something from the blood tranfusion? i really don't know.

Post Edited (lilliam) : 1/16/2011 5:27:58 PM (GMT-7)


Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2317
   Posted 1/16/2011 6:45 PM (GMT -6)   
l-
This would be a hard question to answer for any med, but methadone is especially tricky. The amount that's in your blood can very pretty substantially for seemingly no reason at all. You really need to talk with your doc on this one & it may even require blood work to get a good answer.

Just a side note: pain is not typically a symptom of withdrawal. It is incredibly dangerous to take more of methadone than prescribed, so please do not take more of it, but typically the pain would indicate that your pain is not being covered. With the transfusion, that may have affected how much methadone is available in your system. Your doc can advise you as to what is safe to do to handle the pain right now -- more methadone, some other med, a different treatment, etc. If you really can't even keep down food/liquids, get yourself back to the hospital for treatment. Otherwise, it will mean waiting until Monday & then following up with your doc.

Please don't take extra meds on your own, though ... methadone especially. Since it can randomly hold & release extra amounts of the med into your system at any point, taking even a single extra dose could mean respiratory issues, heart failure or death. It's really not something to mess around with.

blessings,
frances

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16295
   Posted 1/17/2011 3:14 PM (GMT -6)   
Hi Lilliam and welcome to Healing Wells chronic pain forum. I am sorry that you have to be here but glad that you found us. Everyone that comes to this forum has a story to tell about how they ended up with chronic pain. Our stories are all different but one thing we all have in common is pain and we do understand chronic pain.

Frances gave you some excellent information. I am assuming that you have been on Methadone for quite awhile to be on that high of a dose. With that said you should know about the half life of Methadone and the seriousness of taking more than what is prescribed. I urge you to contact the prescribing dr immediately and not take anymore than what is rx'd without your drs permission. I am not sure those are withdrawal symptoms or not your dr can answer this question best.

Please let us know what your dr has to say about this. Take care.
Moderator Chronic Pain Forum
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 4:13 PM (GMT -6)
There are a total of 2,974,243 posts in 326,161 threads.
View Active Threads


Who's Online
This forum has 161234 registered members. Please welcome our newest member, run_sunshine.
395 Guest(s), 12 Registered Member(s) are currently online.  Details
tarawa, SantaZia, LifeCointosses, Buxx99, 81GyGuy, sandyfeet, Paxton, ChickenArise, garyi, OriolCarol, (Seashell), Newmommy26